Alert archive / Florida / Red Flag Warnings in 2017

Red Flag Warning 9, NWS Tampa Bay, FL

April 8, 20174 counties in Florida

NWS Tampa Bay, FL issued this red flag warning at Apr 8, 2017, 5:36 PM EDT for 4 counties in Florida. It took effect at Apr 9, 2017, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 8, 2017, 5:36 PM EDT (21:36 UTC)
In effect from
Apr 9, 2017, 12:00 PM EDT
Expired
Apr 9, 2017, 8:00 PM EDT
In force
8 hr
Issued by
NWS Tampa Bay, FL

Counties Hernando County, FL, Lee County, FL, Manatee County, FL, Pinellas County, FL

The radar

The Tampa radar (KTBW), 9 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 9.6 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2017-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2017-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -77 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2802 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-77 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

616 
WWUS82 KTBW 082136
RFWTBW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tampa Bay Area - Ruskin FL
536 PM EDT Sat Apr 8 2017

...LOW HUMIDITIES AND DRY FUELS WILL RESULT IN RED FLAG
CONDITIONS...

.Relative humidities will fall below 35 percent for up to 9 hours
today with the ERC at or above 37.

FLZ050-148-155-165-248-255-265-090945-
/O.NEW.KTBW.FW.W.0009.170409T1600Z-170410T0000Z/
/O.CON.KTBW.FW.W.0008.000000T0000Z-170409T0000Z/
Pinellas-Coastal Hernando-Coastal Manatee-Coastal Lee-
Inland Hernando-Inland Manatee-Inland Lee-
536 PM EDT Sat Apr 8 2017

...Red Flag Warning Remains in Effect Until 8 PM EDT This Evening
for Long Durations of Humidity Below 35 Percent and ERC Values at
or Above 37...

...Red Flag Warning in Effect from Noon to 8 PM EDT Sunday for
Long Durations of Humidity Below 35 Percent and ERC Values at
or Above 37...

The National Weather Service in Tampa Bay Area - Ruskin FL has
issued a Red Flag Warning, which is in effect from noon to 8 PM
EDT Sunday. 

* AFFECTED AREA...Pinellas...Coastal Hernando...Coastal 
  Manatee...Coastal Lee...Inland Hernando...Inland Manatee... 
  Inland Lee. 

* WIND...Northerly 6 to 11 MPH with a few higher gusts.

* HUMIDITY...21 to 28 percent.

* ERC...Ranging from 37 to 45.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

FLZ052-057-162-262-090000-
/O.CON.KTBW.FW.W.0008.000000T0000Z-170409T0000Z/
Polk-Highlands-Coastal Charlotte-Inland Charlotte-
536 PM EDT Sat Apr 8 2017

...Red Flag Warning Remains in Effect Until 8 PM EDT This Evening
for Long Durations of Humidity Below 35 Percent and ERC Values at
or Above 37...

The National Weather Service in Tampa Bay Area - Ruskin FL has
issued a Red Flag Warning, which is in effect from noon to 8 PM
EDT Saturday.

* AFFECTED AREA...Polk...Highlands...Coastal Charlotte...Inland 
  Charlotte. 

* WIND...North and northeast at 8 to 9 MPH.

* HUMIDITY...25 to 30 percent.

* ERC...37.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
1 follow-up statement
168 
WWUS82 KTBW 090803
RFWTBW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tampa Bay Area - Ruskin FL
403 AM EDT Sun Apr 9 2017

...LOW HUMIDITIES AND DRY FUELS WILL RESULT IN RED FLAG
CONDITIONS...

.Relative humidities will fall below 35 percent for up to 9 hours
today with the ERC at or above 37.

FLZ050-148-155-165-248-255-265-100000-
/O.CON.KTBW.FW.W.0009.170409T1600Z-170410T0000Z/
Pinellas-Coastal Hernando-Coastal Manatee-Coastal Lee-
Inland Hernando-Inland Manatee-Inland Lee-
403 AM EDT Sun Apr 9 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT
THIS EVENING FOR LONG DURATIONS OF HUMIDITY BELOW 35 PERCENT AND 
ERC VALUES AT OR ABOVE 37...

The National Weather Service in Tampa Bay Area - Ruskin FL has
issued a Red Flag Warning, which is in effect from noon to 8 PM
EDT Sunday.

* AFFECTED AREA...Pinellas...Coastal Hernando...Coastal 
  Manatee...Coastal Lee...Inland Hernando...Inland Manatee... 
  Inland Lee. 

* WIND...Northeast and easterly at 7 to 10 MPH.

* HUMIDITY...25 to 34 percent.

* ERC...Ranging from 37 to 42.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Apr 8, 2:50 PM EDT, 2 hours 46 minutes earlier.

Area forecast discussion, Apr 8, 2:50 PM EDT, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
250 PM EDT Sat Apr 8 2017

.SHORT TERM (Tonight - Sunday)...
A short wave trough will move southeast off the southeast U.S.
coast later tonight and Sunday within the deep upper level long wave
trough axis along the eastern seaboard, with the axis of the short
wave trough moving southeast through the Bahamas Sunday afternoon,
with the entire upper level trough shifting east over the Atlantic
through Sunday night. In wake of these features upper ridging
and attendant mid level subsidence will build in over the Gulf
and Florida. At the surface high pressure over the eastern Gulf
this afternoon will move east across the southeastern states
and north Florida tonight and into the Atlantic offshore the
Mid Atlantic coast and extending back to the southwest across
the eastern Gulf of Mexico on Sunday. Similar to last night
clear skies, light winds, and the very dry air mass over the
region will support one more cool night across the forecast
area although not as cool as this morning with temperatures
falling into the lower to mid 40s across the Nature Coast,
upper 40s central and southern interior zones, and around 50
to the lower 50s along the coast.

On Sunday very pleasant dry weather with ample sunshine will
continue as high pressure remains in control. Winds veering
into the east will support a warming trend with temperatures
climbing back toward seasonal norms (Lower to mid 80s)
during the afternoon.

.LONG TERM (Sunday night - Saturday)...
Benign conditions expected across west central and southwest
Florida in the mid/long term.

Period will begin with an U/L ridge extending from the Gulf of
Mexico and up the eastern seaboard...with broad mean troughing over
the western half of the CONUS.  A strong U/L disturbance will dig
over the Pacific northwest mid week which will induce downstream
ridging over the central U.S.  An U/L trough will push across New
England and the mid Atlantic region...with the U/L ridge holding
across the Gulf of Mexico and Florida.  System over the Pacific
northwest will progress east along the Canadian/U.S. border through
late in the week and will approach the upper Mississippi Valley on
Saturday with the downstream ridging also translating east to the
eastern seaboard.

At the surface, high pressure over the western Atlantic will extend
over the Florida peninsula with easterly boundary layer winds, and
deep layer dry air persisting over the forecast area.  High pressure
will hold through mid week, with a reinforcing area of high pressure
sinking southeast across the mid Atlantic on Thursday moving over
the western Atlantic Friday and Saturday also extending over the
Florida peninsula.

Very little overall change across west central and southwest Florida
each day as high pressure surface and aloft will hold over the area
through the mid/long period.  Easterly boundary layer flow each day
will allow temperatures to climb a few degrees above climatic
normals, but very comfortable conditions for mid April with high
temperatures generally around 80 at the coast and low/mid 80s
inland...and dew points in the 50s each day.

&&

.AVIATION...
VFR is expected during the next 24 hours. Northwest winds around 10
knots this afternoon will become northeast at 5 knots or less after
03Z tonight. Northeast to east winds at 7 to 9 knots are expected
after 14Z on Sunday with an onshore sea breeze component developing
at the coastal sites after 18Z.

&&

.MARINE...
Surface high pressure over the eastern Gulf this afternoon will move
east across the southeastern states and north Florida tonight, and
into the Atlantic offshore the Mid Atlantic coast and extending back
to the southwest over the eastern Gulf of Mexico on Sunday where it
will remain in place through much of the upcoming week. As the high
shifts east current northeast to north winds will veer into the east
later tonight and continue through the upcoming week with speeds
generally 15 knots or less, but with daily surges in the cautionary
or low end small craft range possible each evening.

&&

.FIRE WEATHER...
Long durations of humidity values below 35 percent combined with
ERC's aoa 37 will continue to produce Red Flag conditions over
Hernando, Polk, Pinellas, Manatee, Highlands, Charlotte, and Lee
counties the remainder of the afternoon and a Red Flag warning will
remain in effect for these counties until 8 PM EDT this evening.

On Sunday the very dry air mass will again support long durations of
humidity values below 35 percent across a large portion of the
forecast area. These low humidity values coupled with high ERC's may
lead to additional Red Flag warning issuances, but similar to
yesterday will defer to the evening shift to decide which counties
to include after they review the latest ERC values which will come
later in the afternoon. An slow increase in moisture is expected on
Monday and through the remainder of the upcoming week as winds
become easterly with no other fire weather hazards expected at this
time.

&&

.Preliminary Point Temps/PoPs...
TPA  57  80  63  82 /   0   0   0   0
FMY  56  81  61  84 /   0   0   0   0
GIF  51  81  59  82 /   0   0  10   0
SRQ  55  79  60  81 /   0   0   0   0
BKV  46  81  55  82 /   0   0   0   0
SPG  61  80  66  82 /   0   0   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Red Flag Warning until 8 PM EDT this evening for Coastal
     Charlotte-Coastal Hernando-Coastal Lee-Coastal
     Manatee-Highlands-Inland Charlotte-Inland Hernando-
     Inland Lee-Inland Manatee-Pinellas-Polk.

Gulf waters...None.
&&

SHORT TERM/AVIATION/MARINE/FIRE WEATHER...57/McMichael
MID TERM/LONG TERM/DECISION SUPPORT...13/Oglesby
Hazardous weather outlook, Apr 8, 4:54 AM EDT, 12 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
454 AM EDT Sat Apr 8 2017

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-082100-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
454 AM EDT Sat Apr 8 2017

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

...FIRE WEATHER IMPACT...
Relative humidity values are expected to drop below 35 percent
across the region today. Winds will not be as breezy as yesterday,
but certain regions will still likely have Red Flag conditions
this afternoon, and a Red Flag Warning is in effect for those
areas.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

...MARINE IMPACTS...
With an easterly flow setting up starting Sunday and continuing
into next week, there will likely be several periods of elevated
winds over the coastal waters during overnight periods. These
easterly surges will likely bring winds into exercise caution
range.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

Carlisle

Nearby

Red Flag Warnings in Florida, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.